Drift-diffusion limits of kinetic models for chemotaxis: A generalization

H. J. Hwang, K. Kang, A. Stevens

Research output: Contribution to journalArticle

25 Citations (Scopus)

Abstract

We study a kinetic model for chemotaxis introduced by Othmer, Dunbar, and Alt, which was motivated by earlier results of Alt, presented in [1], [2]. In two papers by Chalub, Markowich, Perthame and Schmeiser, it was rigorously shown that, in three dimensions, this kinetic model leads to the classical Keller-Segel model as its drift-diffusion limit when the equation of the chemo-attractant is of elliptic type. As an extension of these works we prove that such kinetic models have a macroscopic diffusion limit in both two and three dimensions also when the equation of the chemo-attractant is of parabolic type, which is the original version of the chemotaxis model.

Original languageEnglish
Pages (from-to)319-334
Number of pages16
JournalDiscrete and Continuous Dynamical Systems - Series B
Volume5
Issue number2
DOIs
Publication statusPublished - 2005 May

All Science Journal Classification (ASJC) codes

  • Discrete Mathematics and Combinatorics
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Drift-diffusion limits of kinetic models for chemotaxis: A generalization'. Together they form a unique fingerprint.

  • Cite this